Alert archive / California / Flash Flood Watches in 2006
Flash Flood Watch 13, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Jul 28, 2006, 5:30 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jul 28, 2006, 11:00 AM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2006, 5:30 AM PDT (12:30 UTC)
- In effect from
- Jul 28, 2006, 11:00 AM PDT
- Expired
- Jul 28, 2006, 1:42 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS66 KSGX 281230 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 530 AM PDT FRI JUL 28 2006 ...FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND INLAND EMPIRE FOR LATE THIS MORNING THROUGH EARLY THIS EVENING... .A MOIST EAST FLOW ALONG WITH AN UNSTABLE AIR MASS WILL BRING SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS... MAINLY LATE THIS MORNING THROUGH EARLY THIS EVENING. SOME THUNDERSTORMS MAY MOVE OFF THE MOUNTAINS INTO THE INLAND VALLEYS. THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL AT TIMES WHICH COULD RESULT IN FLASH FLOODING ALONG WITH MUD AND DEBRIS FLOWS... ESPECIALLY IN THE RECENT BURN AREAS. CAZ055-056-058-281800- /O.NEW.KSGX.FF.A.0013.060728T1800Z-060729T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 530 AM PDT FRI JUL 28 2006 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST CALIFORNIA... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS AND SAN DIEGO COUNTY MOUNTAINS. * FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING * SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS DURING THE LATE MORNING AND CONTINUE THROUGH THE EVENING. A FEW OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY ON AND NEAR STEEP TERRAIN AND RECENTLY BURNED AREAS. * AREAS IN AND NEAR THE MILLARD AND SAWTOOTH BURNS IN SAN BERNARDINO COUNTY...AND THE HORSE FIRE BURN IN SAN DIEGO COUNTY WILL BE PARTICULARLY VULNERABLE TO FLASH FLOODING...MUD AND DEBRIS FLOWS. ALL RESIDENTS LIVING ON OR BELOW BURNED HILLSIDES OR MOUNTAIN SLOPES SHOULD BE PREPARED FOR POSSIBLE MUD SLIDES AND DEBRIS FLOWS. THESE FLOWS MAY OCCUR AT ANY TIME...EVEN WITH LITTLE OR NO RAIN FALLING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. $$ CAZ060>062-281800- /O.NEW.KSGX.FF.A.0013.060728T1800Z-060729T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 530 AM PDT FRI JUL 28 2006 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST CALIFORNIA... APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY AND SAN DIEGO COUNTY DESERTS. * FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING * SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE DESERTS AND NEARBY MOUNTAINS DURING THE LATE MORNING AND CONTINUE THROUGH EARLY EVENING. A FEW OF THESE STORMS MAY PRODUCE VERY HEAVY RAINFALL AND FLASH FLOODING... ESPECIALLY ON AND NEAR STEEP TERRAIN AND RECENTLY BURNED AREAS. * IN AND NEAR STEEP TERRAIN...FLOODING CAN OCCUR AWAY FROM THE AREAS OF HEAVIEST RAINFALL. IF HIKING OR CAMPING IN LOW LYING AREAS OR WASHES AND THUNDERSTORMS DEVELOP NEARBY...BE PREPARED TO MOVE QUICKLY TO HIGHER TERRAIN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. $$ CAZ048-281800- /O.NEW.KSGX.FF.A.0013.060728T1800Z-060729T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 530 AM PDT FRI JUL 28 2006 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREA...IN SOUTHWEST CALIFORNIA...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE. * FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING * SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE NEARBY MOUNTAINS DURING THE LATE MORNING AND CONTINUE THROUGH EARLY EVENING. SOME OF THESE MAY MOVE INTO THE INLAND VALLEYS. A FEW OF THESE STORMS MAY PRODUCE VERY HEAVY RAINFALL AND FLASH FLOODING... ESPECIALLY ON AND NEAR STEEP TERRAIN AND RECENTLY BURNED AREAS. * IN AND NEAR STEEP TERRAIN...FLOODING CAN OCCUR AWAY FROM THE AREAS OF HEAVIEST RAINFALL. FLOOD CONTROL CHANNELS CAN QUICKLY FILL WITH WATER FROM THUNDERSTORMS THAT MAY BE SOME DISTANCE AWAY. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. $$ MARTIN
1 follow-up statement
000 WGUS66 KSGX 282042 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 142 PM PDT FRI JUL 28 2006 ...FLASH FLOOD WATCH FOR THE INLAND EMPIRE...THE MOUNTAINS AND DESERTS HAS BEEN CANCELLED... .LOW LEVEL MOISTURE OVER THE MOUNTAINS AND DESERTS HAS DECREASED. THIS HAS REDUCED THE CHANCES OF THUNDERSTORMS OVER THE MOUNTAINS AND DESERT AREAS. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE WITH LOCALIZED FLASH FLOODING BUT THE CHANCES OF WIDE SPREAD FLASH FLOODING HAS ENDED. CAZ048-055-056-058-060>062-282145- /O.CAN.KSGX.FF.A.0013.000000T0000Z-060729T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 142 PM PDT FRI JUL 28 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS BEEN CANCELLED. $$ HORTON
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Jul 28, 4:50 AM PDT, 40 minutes earlier.
Area forecast discussion, Jul 28, 4:50 AM PDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
450 AM PDT FRI JUL 28 2006
.SYNOPSIS...
A MOIST...TROPICAL AIR MASS WILL CONTINUE WARM TO HOT AND MUGGY
WEATHER THROUGH THE WEEKEND WITH A CHANCE OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS...MAINLY IN THE MOUNTAINS AND DESERT. SOME
STORMS COULD DRIFT WEST OF THE MOUNTAINS THROUGH SUNDAY. DRIER WEST
FLOW MAY DEVELOP EARLY NEXT WEEK WITH DECREASING HUMIDITY AND
THUNDERSTORM CHANCES.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
INFLUX OF TROPICAL MOISTURE CONTINUES THIS MORNING WITH PWS ABOVE 2
INCHES. THE 00Z NKX SOUNDING SHOWED QUITE A LOT OF MOISTENING BELOW
450 MB WITH THE 450-600 MB LAYER NEARLY SATURATED AND A MUCH GREATER
DEGREE OF SATURATION BELOW 600 MB THAN IN RECENT DAYS. STEERING
LEVEL FLOW REMAINS FROM THE EAST TO NORTHEAST AT 10 TO 15 KNOTS.
GOES PWS REMAIN ABOVE 2 INCHES OVER FAR SOUTHERN CALIFORNIA. FLASH
FLOOD WATCH FOR LATE THIS MORNING THROUGH EARLY THIS EVENING IS
MOSTLY ON ACCOUNT OF THE ABUNDANT MID AND LOWER LEVEL MOISTURE. THE
LACK OF HIGHER LEVEL MOISTURE TO INHIBIT SURFACE HEATING IS ALSO
FAVORABLE. THE STRENGTH OF THE MID LEVEL STEERING FLOW IS A LITTLE
STRONGER THAN IDEAL FOR FLASH FLOODING...BUT IF CELLS TRACK OVER THE
SAME AREA OR THE FLOW WEAKENS A LITTLE TODAY...FLASH FLOODING IS
POSSIBLE. GIVEN THE DIRECTION OF THE MID LEVEL FLOW...SOME
THUNDERSTORMS COULD MOVE OFF THE MOUNTAINS INTO THE COASTAL
FOOTHILLS...HENCE THE INCLUSION OF THE INLAND EMPIRE IN THE WATCH.
QUITE A LOT OF LOWER LEVEL MOISTURE...BELOW 5000 FEET...HAS ALSO
SPREAD INTO COASTAL SECTIONS FROM THE SOUTH...SEEMINGLY AT LEAST
SOMEWHAT RELATED TO THE CIRCULATION OF WEAKENING TROPICAL DEPRESSION
EMILIA WELL TO THE SOUTHWEST. SEA SURFACE TEMPERATURES ALONG THE
SOUTHWEST CALIFORNIA COAST REMAIN QUITE ELEVATED...MOSTLY IN THE MID
TO UPPER 70S...EVEN WARMER THAN EXPERIENCED IN LATE JULY PRECEEDING
THE LAST MAJOR EL NINO. THIS IS NOT TO INDICATE THAT EL NINO
CONDITIONS ARE OCCURRING OR EXPECTED...JUST TO NOTE JUST HOW
ANOMALOUSLY WARM THE CURRENT SEA SURFACE TEMPERATURES ARE. THE
TEMPERATURE AT LINDBERGH FIELD HAS ONLY DROPPED TO 78 SO FAR. IF
THIS HOLDS...THIS WOULD TIE THE ALL TIME RECORD WARMEST MINIMUM
TEMPERATURE FOR THIS LOCATION...SET SEPTEMBER 9TH, 1984.
THE INCREASE IN LOWER LEVEL MOISTURE WILL CONTINUE THE DOWNWARD
TREND IN AFTERNOON TEMPERATURES...BUT KEEP OVERNIGHT TEMPERATURES
QUITE WARM. THE INCREASE IN HUMIDITY WONT DO MUCH FOR AFTERNOON
COMFORT LEVELS...EVEN WITH THE DECREASE IN DAYTIME TEMPERATURES.
MINOR DAY TO DAY CHANGES ARE EXPECTED THROUGH THE WEEKEND.
THE UPPER TROUGH TO THE NORTHWEST MAY BRING ENOUGH DRYING BY EARLY
NEXT WEEK TO DECREASE THE THUNDERSTORM CHANCES SOME AND BRING A
SOMEWHAT DRIER AIR MASS TO MOST AREAS. THE MODELS...THOUGH NOT IN
GREAT AGREEMENT WITH THE DETAILS FOR THE MIDDLE OF NEXT WEEK...DONT
APPEAR TO MAINTAIN THE DRYING FOR VERY LONG WITH THE TROUGH
WEAKENING AND HIGH PRESSURE REBUILDING.
&&
.AVIATION...TAFS AND TWEB ADEQUATELY REFLECT EXPECTED CONDITIONS.
SEE TAFS LAXTAFSAN...LAXTAFCRQ...LAXTAFSNA...LAXTAFONT...
LAXTAFPSP...LAXTAFTRM...AND TWEB LAXTWB432 FOR MORE DETAILED
INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
ACARS SOUNDINGS SHOW A WEAK MARINE INVERSION AROUND 4500 FEET MSL
WITH CEILINGS AROUND 2000 FEET MSL. GREATEST STRATUS COVERAGE IS
OVER SAN DIEGO COUNTY WITH SOME COVERAGE EXTENDING NORTHWARD INTO
ADJACENT PORTIONS OF ORANGE COUNTY AND THE SOUTHERN INLAND EMPIRE.
GRADUAL CLEARING IS EXPECTED DURING THE MORNING WITH SIMILAR
CONDITIONS EXPECTED TO REDEVELOP DURING THE EVENING. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS LATE THIS
MORNING AND CONTINUE AT TIMES THROUGH EARLY EVENING. SOME COULD
DRIFT WEST OF THE MOUNTAINS INTO THE COASTAL FOOTHILLS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM 11 AM PDT THIS MORNING THROUGH THIS
EVENING FOR RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO
COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-APPLE AND LUCERNE
VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS.
PZ...NONE.
&&
PUBLIC...MARTIN
AVIATION/MARINE...SMALL
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Jul 28, 5:20 AM PDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 520 AM PDT FRI JUL 28 2006 CAZ048-282300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 520 AM PDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INLAND EMPIRE OF SOUTHWEST CALIFORNIA. A FLASH FLOOD WATCH FROM LATE THIS MORNING THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR SATURDAY AND SUNDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION MAY BE NEEDED TODAY FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ055-056-058-282300- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 520 AM PDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH FROM LATE THIS MORNING THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS ARE AREAS OF HEAVY RAIN ARE EXPECTED AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT... ESPECIALLY IN THE HORSE...SAWTOOTH...AND MILLARD BURN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR SATURDAY AND SUNDAY...HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS ARE AREAS OF HEAVY RAIN ARE EXPECTED AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION MAY BE NEEDED TODAY FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ060>062-282300- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 520 AM PDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH FROM LATE THIS MORNING THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR SATURDAY AND SUNDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION MAY BE NEEDED TODAY FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MARTIN
Nearby
Flash Flood Watches in California, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.